Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A preconditioning technique for indefinite systems resulting from mixed approximations of elliptic problems


Authors: James H. Bramble and Joseph E. Pasciak
Journal: Math. Comp. 50 (1988), 1-17
MSC: Primary 65N30; Secondary 65F10
Corrigendum: Math. Comp. 51 (1988), 387-388.
MathSciNet review: 917816
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper provides a preconditioned iterative technique for the solution of saddle point problems. These problems typically arise in the numerical approximation of partial differential equations by Lagrange multiplier techniques and/or mixed methods. The saddle point problem is reformulated as a symmetric positive definite system, which is then solved by conjugate gradient iteration. Applications to the equations of elasticity and Stokes are discussed and the results of numerical experiments are given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30, 65F10

Retrieve articles in all journals with MSC: 65N30, 65F10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1988-0917816-8
PII: S 0025-5718(1988)0917816-8
Article copyright: © Copyright 1988 American Mathematical Society